Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 1, 2007, 1:19 PM CST for Moultrie County, Shelby County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 1:19 PM CST (19:19 UTC)
- Expired
- Mar 1, 2007, 1:45 PM CST
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 011918 SVRILX ILC139-173-011945- /O.NEW.KILX.SV.W.0014.070301T1919Z-070301T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 119 PM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHELBY COUNTY IN CENTRAL ILLINOIS... MOULTRIE COUNTY IN CENTRAL ILLINOIS... * UNTIL 145 PM CST. * AT 119 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LOVINGTON TO 4 MILES SOUTHWEST OF STEWARDSON...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF SULLIVAN TO 11 MILES NORTHWEST OF EFFINGHAM...AND WAS MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... ALLENVILLE... ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3979 8870 3922 8881 3921 8848 3979 8848 $$ HARDIMAN
1 follow-up statement
000 WWUS53 KILX 011944 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CST THU MAR 1 2007 ILC139-173-011955- /O.EXP.KILX.SV.W.0014.000000T0000Z-070301T1945Z/ MOULTRIE-SHELBY- 145 PM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE AND EASTERN SHELBY COUNTIES EXPIRES AT 145 PM CST... AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3979 8870 3922 8881 3921 8848 3979 8848 $$ HARDIMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:25 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 1, 11:25 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CST THU MAR 1 2007 .DISCUSSION... WINCHESTER PROFILER AND RADAR WIND PRODUCTS INDICATE STRONG SOUTHWESTERLY FLOW WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS AS THE DRY SLOT/OCCLUDED FRONT CONTINUES PUSHING NORTHEASTWARD. HAVE SEEN LOTS OF GUSTS BETWEEN 45 AND 55 MPH OUTSIDE OF CONVECTIVE ACTIVITY UPSTREAM OVER SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WESTERN ILLINOIS. HAVE ISSUED HIGH WIND WARNING TO COVER THE SYNOPTIC WINDS. WIND SPEEDS WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS. WINDS WILL LIKELY STAY STRONG TONIGHT AND FRIDAY AS WELL...SO A WIND ADVISORY WILL PROBABLY BE ISSUED WITH THE 330PM FORECAST PACKAGE. && .PREV DISCUSSION... STORM SYSTEM MOVING INTO THE CWA TODAY PRODUCING RATHER WIDESPREAD SHOWERS AND THUNDERSTORMS. ACTIVE WEATHER PRECLUDING TOO MUCH OF AN UPDATE DISCUSSION. HOWEVER...FIRST ROUND OF PRECIPITATION HAS MOVED INTO THE MIDDLE OF THE STATE...AND THE COLD FRONT ITSELF FIRING OFF SOME CONVECTION NOW BACK TOWARDS THE MISS RIVER. NEXT ROUND OF PRECIP ON THE WAY AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE MIDWEST. GOING FORECAST LOOKING GOOD. WILL BE LOOKING INTO THE THREAT OF HIGH WINDS THIS AFTERNOON ON THE BACKSIDE OF THIS SYSTEM AS THE PRESSURE GRADIENT INCREASES DRAMATICALLY. ADVISORY CRITERIA...IF NOT HIGH WIND WARNING CRITERIA MAY BE MET. BUT AS FOR THE SHORT TERM...UPDATE SENT OUT EARLIER FOR THE TORNADO WATCH IN THE EAST AND SOUTHEAST...AND NOT ANTICIPATING ANOTHER UPDATE UNTIL THE SITUATION CHANGES. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TODAY UNTIL 6 PM FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS. HIGH WIND WARNING UNTIL 4 PM FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS. && 04/HJS
Hazardous weather outlook, Mar 1, 12:20 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1220 PM CST THU MAR 1 2007 ILZ027-036-040-047-049-050-021200- CASS-FULTON-KNOX-MORGAN-SCHUYLER-SCOTT- 1220 PM CST THU MAR 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON.. A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ILZ028>031-037-038-041-042-048-051-021200- LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL- WOODFORD- 1220 PM CST THU MAR 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON.. A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ILZ043>046-052>057-061>063-066>068-071>073-021200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 1220 PM CST THU MAR 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON...WITH A SLIGHT RISK TO THE NORTH. A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL...EAST...AND SOUTHEAST ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER PRODUCED. TORNADOES...DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSING PONDING OF WATER ON STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. HJS
In the hours before
Local storm report, Mar 1, 12:37 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1237 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
03/01/2007 CHRISTIAN IL EMERGENCY MNGR
SEMI TRAILER BLOWN OVER
1219 PM HAIL TAYLORVILLE 39.52N 89.26W
03/01/2007 E0.75 INCH CHRISTIAN IL PUBLIC
&&
PARRLocal storm report, Mar 1, 12:55 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL DECATUR 39.85N 88.93W
03/01/2007 M0.75 INCH MACON IL EMERGENCY MNGR
&&
PARRLocal storm report, Mar 1, 1:04 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
03/01/2007 CHRISTIAN IL EMERGENCY MNGR
ROOF OFF A HOUSE, DAMAGING SEVERAL OTHER HOUSES.
&&
PARRLocal storm report, Mar 1, 1:09 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
109 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HAIL DECATUR 39.85N 88.93W
03/01/2007 E0.75 INCH MACON IL PUBLIC
ON LAKE SHORE DRIVE, NEAR ST MARYS HOSPITAL.
&&
PARRLocal storm report, Mar 1, 1:13 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
113 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG DECATUR 39.85N 88.93W
03/01/2007 MACON IL AMATEUR RADIO
TREES DOWN ON EAST SIDE OF DECATUR
&&
GEELHARTLocal storm report, Mar 1, 1:17 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG DECATUR 39.85N 88.93W
03/01/2007 MACON IL EMERGENCY MNGR
1 HOUSE DAMAGED NEAR LAKE. WIDESPREAD POWER OUTAGES IN
THE CITY. TREES DOWN.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:27 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox | 48 min |
| Mar 1, 1:50 AM CST | Severe Thunderstorm Warning | ILX | Peoria | 27 min |
| Mar 1, 2:55 AM CST | Severe Thunderstorm Warning | ILX | Schuyler | 50 min |
| Mar 1, 3:34 AM CST | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
| Mar 1, 7:02 AM CST | Severe Thunderstorm Warning | ILX | Morgan | 18 min |
| Mar 1, 7:10 AM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Sangamon | 35 min |
| Mar 1, 9:20 AM CST | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 25 min |
| Mar 1, 9:44 AM CST | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 31 min |
| Mar 1, 10:49 AM CST | High Wind Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 4 hr |
| Mar 1, 11:04 AM CST | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 41 min |
| Mar 1, 12:07 PM CST | Severe Thunderstorm Warning | ILX | Christian | 38 min |
| Mar 1, 12:28 PM CST | Severe Thunderstorm Warning | ILX | Macon | 47 min |
| Mar 1, 12:37 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 38 min |
| Mar 1, 12:51 PM CST | Tornado Warning | ILX | Macon | 24 min |
| Mar 1, 1:02 PM CST | Severe Thunderstorm Warning | ILX | Piatt | 43 min |
| Mar 1, 1:54 PM CST | Severe Thunderstorm Warning | ILX | Champaign | 51 min |
| Mar 1, 3:15 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.